You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Maximum Likelihood Estimation in Random Coefficient Models
Warren T. Dent and Clifford Hildreth
Journal of the American Statistical Association
Vol. 72, No. 357 (Mar., 1977), pp. 69-72
Stable URL: http://www.jstor.org/stable/2286907
Page Count: 4
Preview not available
Previous Monte Carlo studies examining properties of estimators in random coefficient models have been hindered in part by computational difficulties. In particular, determination of maximum likelihood estimators appears sensitive to the computational algorithm used. In a small Monte Carlo experiment, several distinctly motivated algorithms are examined with respect to accuracy and cost in searching for global and local maximum likelihood parameter estimates. A noncalculus oriented approach offers promise. When compared with other estimators, maximum likelihood estimators, so determined, appear to be statistically relatively efficient.
Journal of the American Statistical Association © 1977 American Statistical Association